Alert archive / New Mexico / Red Flag Warnings in 2016

Red Flag Warning 32, NWS Albuquerque, NM

October 15, 2016Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 15, 2016, 3:25 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Oct 16, 2016, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2016, 3:25 AM MDT (09:25 UTC)
In effect from
Oct 16, 2016, 11:00 AM MDT
Expired
Oct 16, 2016, 8:07 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 09:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2613 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WWUS85 KABQ 150925
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MDT SAT OCT 15 2016

...RED FLAG WARNING FROM NOON TO 8 PM MDT SUNDAY ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...FIRE WEATHER WATCH LATE MORNING TO EARLY EVENING MONDAY ALONG
AND EAST OF THE CENTRAL MOUNTAINS EAST TO THE TEXAS STATE LINE DUE
TO STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.THE JET STREAM WILL STRENGTHEN OVER NORTHERN AND CENTRAL NEW
MEXICO DURING THE NEXT 72 HOURS. PEAK WIND SPEEDS WILL AFFECT THE
HIGH MOUNTAIN PEAKS AND AREAS ALONG AND NORTH OF INTERSTATE 40
ACROSS THE EAST SUNDAY AND MONDAY. STRENGTHENING WIND FLOW
COMBINED WITH RECORD TO NEAR RECORD WARMTH...UNUSUALLY LOW
HUMIDITY...HAINES 5 VALUES AND NEARLY CURED OR DORMANT GRASS AND
SHRUB FUELS LEADS TO CRITICAL CONDITIONS. A STRONG CHINOOK
DOWNSLOPE EVENT MAY ALSO IMPACT PORTIONS OF THE SANGRE DE CRISTOS
AND ADJACENT SLOPES AND HIGH PLAINS SUNDAY NIGHT INTO MONDAY.  

NMZ103-104-152200-
/O.UPG.KABQ.FW.A.0034.161016T1800Z-161017T0300Z/
/O.NEW.KABQ.FW.W.0032.161016T1800Z-161017T0200Z/
/O.NEW.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-
325 AM MDT SAT OCT 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS
  SUNDAY AFTERNOON TO EARLY EVENING AND ONCE AGAIN LATE MORNING
  THROUGH EARLY EVENING ON MONDAY.
 
* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.
  HIGHER WINDS SUNDAY NIGHT INTO MONDAY SANGRES AND EAST SLOPES.

* RELATIVE HUMIDITY...MINIMUMS 6 TO 10 PERCENT PLAINS AND 10 TO
  16 PERCENT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ108-152200-
/O.NEW.KABQ.FW.W.0032.161016T1800Z-161017T0200Z/
/O.NEW.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
EAST CENTRAL PLAINS-
325 AM MDT SAT OCT 15 2016

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN
EFFECT FROM MONDAY MORNING THROUGH MONDAY EVENING. 

* AREA AND TIMING...EAST CENTRAL PLAINS SUNDAY AFTERNOON TO EARLY
  EVENING AND ONCE AGAIN LATE MORNING THROUGH EARLY EVENING ON
  MONDAY. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS TO 35 TO 45 MPH. A
  BIT HIGHER WIND ON MONDAY COMPARED TO SUNDAY. 

* RELATIVE HUMIDITY...MINIMUMS 6 TO 12 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ107-152200-
/O.NEW.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
325 AM MDT SAT OCT 15 2016

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND ADJACENT
  HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. 

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$
50
4 follow-up statements
168 
WWUS85 KABQ 152155
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
355 PM MDT SAT OCT 15 2016

...RED FLAG WARNING FROM NOON TO 8 PM MDT SUNDAY ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...FIRE WEATHER WATCH LATE MORNING TO EARLY EVENING MONDAY ALONG
AND EAST OF THE CENTRAL MOUNTAINS EAST TO THE TEXAS STATE LINE
DUE TO STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM
TEMPERATURES...

.WINDS ALOFT WILL STRENGTHEN OVER NORTH AND CENTRAL NEW MEXICO
DURING THE NEXT 60 HOURS OR SO. PEAK WIND SPEEDS WILL AFFECT THE
HIGH MOUNTAIN PEAKS AND AREAS ACROSS THE EAST MAINLY ALONG AND
NORTH OF INTERSTATE 40 SUNDAY AND MONDAY. STRENGTHENING WIND FLOW
COMBINED WITH RECORD TO NEAR RECORD WARMTH...UNUSUALLY LOW
HUMIDITY...HAINES 5 VALUES AND NEARLY CURED OR DORMANT GRASS AND
SHRUB FUELS LEADS TO CRITICAL CONDITIONS. A STRONG DOWNSLOPE
EVENT MAY ALSO IMPACT PORTIONS OF THE SANGRE DE CRISTOS AND
ADJACENT SLOPES AND HIGH PLAINS SUNDAY NIGHT INTO MONDAY.

NMZ103-104-108-161400-
/O.CON.KABQ.FW.W.0032.161016T1800Z-161017T0200Z/
/O.CON.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
355 PM MDT SAT OCT 15 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* AREA AND TIMING...NORTHEAST HIGHLANDS AND NORTHEAST PLAINS 
  SUNDAY AFTERNOON TO EARLY EVENING AND ONCE AGAIN LATE MORNING 
  THROUGH EARLY EVENING ON MONDAY. 

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH. 
  HIGHER WINDS SUNDAY NIGHT INTO MONDAY SANGRES AND EAST SLOPES. 

* RELATIVE HUMIDITY...MINIMUMS 6 TO 10 PERCENT PLAINS AND 10 TO 
  16 PERCENT MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ107-161400-
/O.CON.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
355 PM MDT SAT OCT 15 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND 
  ADJACENT HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON 
  MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

43
965 
WWUS85 KABQ 160930
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING FROM 11 AM TO 8 PM MDT TODAY ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAINS TO THE TEXAS STATE LINE DUE TO STRONG
WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THE NEXT
48 HOURS. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...EXCESSIVELY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL LEADS TO CRITICAL FIRE WEATHER GROWTH CONDITIONS
TODAY AND MONDAY. A CHINOOK DOWNSLOPE WIND AND DRYING EVENT IS
ALSO EXPECTED SUNDAY NIGHT ALONG THE SANGRE DE CRISTOS. 

NMZ103-104-108-162200-
/O.UPG.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
/O.NEW.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
/O.EXT.KABQ.FW.W.0032.161016T1700Z-161017T0200Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS LATE THIS MORNING THROUGH EARLY EVENING TODAY AND
  ONCE AGAIN LATE MORNING THROUGH EARLY EVENING ON MONDAY.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH.
  HIGHER WINDS SUNDAY NIGHT INTO MONDAY ACROSS THE SANGRES AND
  EAST SLOPES.

* RELATIVE HUMIDITY...MINIMUMS 5 TO 9 PERCENT PLAINS AND 10 TO 15
  PERCENT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-162200-
/O.UPG.KABQ.FW.A.0035.161017T1500Z-161018T0100Z/
/O.NEW.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
330 AM MDT SUN OCT 16 2016

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND 
  ADJACENT HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON 
  MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
090 
WWUS85 KABQ 162151
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING ACROSS THE
NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THROUGH
MONDAY. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...EXCESSIVELY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL LEADS TO CRITICAL FIRE WEATHER GROWTH CONDITIONS
TODAY AND MONDAY. A CHINOOK DOWNSLOPE WIND AND DRYING EVENT IS
ALSO EXPECTED SUNDAY NIGHT ALONG THE SANGRE DE CRISTOS.

NMZ103-104-108-170200-
/O.CON.KABQ.FW.W.0032.000000T0000Z-161017T0200Z/
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS THROUGH EARLY THIS EVENING...AND ONCE AGAIN
  MONDAY FROM LATE MORNING THROUGH EARLY EVENING.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. HIGHER
  WINDS TONIGHT INTO MONDAY ACROSS THE SANGRES AND EAST SLOPES DUE
  TO A MOUNTAIN WAVE.

* RELATIVE HUMIDITY...MINIMUMS 5 TO 9 PERCENT PLAINS AND 10 TO 
  15 PERCENT MOUNTAINS. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-170200-
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
351 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND 
  ADJACENT HIGH PLAINS LATE MORNING THROUGH EARLY EVENING ON 
  MONDAY. 

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
087 
WWUS85 KABQ 170207
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING FROM 10 AM TO 7 PM MDT MONDAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS STATE LINE DUE TO
STRONG WINDS...LOW HUMIDITY AND UNUSUALLY WARM TEMPERATURES...

.A STRONG JET STREAM WILL BE OVER PORTIONS OF NEW MEXICO THROUGH
MONDAY. GUSTY WINDS WILL MIX DOWN TO THE SURFACE AND ESPECIALLY
AFFECT EASTERN PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. THE
COMBINATION OF AN UNUSUALLY DRY AIRMASS...UNUSUALLY WARM
TEMPERATURES FOR THIS TIME OF YEAR...GUSTY WIND AND CURED OR
DORMANT FUEL WILL AGAIN CREATE CRITICAL FIRE WEATHER GROWTH
CONDITIONS MONDAY. A STRONG DOWNSLOPE WIND AND DRYING EVENT IS
STILL EXPECTED TONIGHT ALONG AND IMMEDIATELY TO THE EAST OF THE
SANGRE DE CRISTOS...THOUGH HUMIDITY LEVELS WILL RISE ABOVE
CRITICAL VALUES.

NMZ103-104-108-171400-
/O.CAN.KABQ.FW.W.0032.000000T0000Z-161017T0200Z/
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
NORTHEAST HIGHLANDS-NORTHEAST PLAINS-EAST CENTRAL PLAINS-
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...
...RED FLAG WARNING FOR TODAY HAS EXPIRED...

* AREA AND TIMING...NORTHEAST HIGHLANDS...NORTHEAST AND EAST
  CENTRAL PLAINS FROM LATE MORNING THROUGH EARLY EVENING MONDAY.

* 20 FOOT WINDS...WEST 20 TO 30 MPH WITH GUSTS 35 TO 45 MPH. 
 
* RELATIVE HUMIDITY...MINIMUMS 5 TO 10 PERCENT PLAINS AND 10 TO
  15 PERCENT MOUNTAINS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ107-171400-
/O.CON.KABQ.FW.W.0033.161017T1600Z-161018T0100Z/
SANDIA...MANZANO AND GALLINAS MOUNTAINS-
807 PM MDT SUN OCT 16 2016

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MDT
MONDAY...

* AREA AND TIMING...SANDIA/MANZANO/GALLINAS MOUNTAINS AND ADJACENT
  HIGH PLAINS LATE MORNING THROUGH EARLY EVENING MONDAY.

* 20 FOOT WINDS...WEST WIND 20 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* RELATIVE HUMIDITY...MINIMUMS BETWEEN 10 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 15, 3:17 AM MDT, 8 minutes earlier.

Area forecast discussion, Oct 15, 3:17 AM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
317 AM MDT SAT OCT 15 2016

.SYNOPSIS...
An increasingly warm, dry and windy period is forecast through at
least Monday, with a number of eastern plains locales tying or
exceeding daily record highs. Strong to potentially damaging winds
will develop over the Sangre De Cristo Mountains Sunday night and
continue into Monday as the jet stream dips south over the
southern Rockies. Strong winds may spread east and south to the
lower elevations Monday to include areas along and north of
Interstate 40 east of the mountains. A weak cold front will push
in Tuesday and begin a cooling trend that will ramp-up with a
stronger front late Wednesday. By Thursday, daytime temperatures
will be below normal for a change across much of the area.

&&

.DISCUSSION...
Gulf moisture is making a run into portions of the southeast and
east central plains, mainly east of the Pecos River Valley, with
fog and low stratus developing per the latest IR satellite imagery
and surface obs. However, this low layer moisture will mix-out
quickly today with an increasingly dry atmosphere forecast over
the state. The warming trend will continue today, with above to
well above normal temperatures forecast and a few eastern plains
locales challenging daily record highs.

Winds throughout the column will be on the uptrend Sunday into
Monday as a strong jet stream penetrates further south and east
into the southern Rockies. Stronger downslope winds will keep the
warming trend going, with daily record highs being challenged at a
number of eastern plains locales both Sunday and Monday. With the
dry, unusually warm and unstable conditions comes the potential
for critical fire weather east of the central mountain chain (see
discussion below for details). The 00z models are showing good
run-to-run consistency with the potential for mountain wave
activity to develop both Saturday night and Sunday night to the
lee of the Sangres as a core of stronger winds moves overhead
(50-60kts at 700mb). Will issue a high wind watch for Sunday night
into Monday morning for portions of the Sangres including the
Raton Ridge zone. Stronger winds will mix down to the lower
elevations east of the Sangres Monday and wind advisories may be
required for areas along/north of Interstate 40 generally east of
the mountains.

A cooling trend will begin Tuesday with a weak cold front, but
will really kick-in late Wednesday with a stronger front that
will send daytime temperatures below normal for much of the area
by Thursday and offer quite the contrast to Monday's highs. The
00Z GFS and ECMWF disagree on the timing and amplitude of the
parent trough, with the GFS the colder and more amplified solution
this cycle. Our temperature forecast for next Thu/Fri is a
compromise of the 00z GFS and ECMWF for now and our Thursday PoP
forecast gives a nod to the wetter GFS across the eastern plains.
Both models show increasing pressure heights going into next
weekend as an upper high builds over the Desert Southwest/Northern
Baja, with high temperatures trending back above normal by next
Saturday.

11

&&

.FIRE WEATHER...
Increasing wind, unusually warm temperatures and low humidity
will be the normal through Mon/Tue. High confidence for critical
conditions across the eastern Plains so issued a Red Flag Warning
Sunday afternoon to early eve. Confidence increasing for a repeat
performance Monday thus a Fire Weather Watch has been issued for
that period.

An unusually dry and warm airmass will be in place through early
next week. High temperatures will be near to record levels during
this period, especially this weekend. Models remain steadfast by
projecting a strong zonal or westerly flow over the state. A
strong jet will sink southward this weekend and peak over the area
Sunday night into Monday. At the same time, a deepening leeside
surface pressure trough will be found across the eastern plains
and Great Plains. Wind speeds will increase accordingly and
especially impact the high mountain peaks and areas along and
north of I40 across the east. Models are showing a Chinook feel
wind event Sunday night with residual impacts into Monday over the
high peaks and adjacent slopes/plains of the Sangre de Cristos.
Main forecast challenge will be how low the humidity can go with
the downslope effect. Undercut model guidance for dewpoints for
the main wind area. Mixing heights not too high but models tend to
under do the mechanical mixing impacts on surface
humidity, especially with a pronounced dry slot/intrusion aloft.
RH recoveries will lower during this period but lowest readings
will be found to the lee of the central mtns thus setting up a
longer burn/drying window. With surface fuels trending towards
dormancy, fire danger should be heightened. Haines 5 to isol 6
will impact much of the east Sunday/Monday. Locally critical
conditions this afternoon between Clines Corners to Tucumcari.

Some cooling should occur Tuesday as a Pacific wave moves over the
central and northern Rockies and buckles the jet. Surface winds
should turn more northerly across the eastern plains due to a weak
back door cold front. Some breezes are expected during the afternoon
and the gridded wind forecast may be a bit underdone but certainly
not the speeds compared to Sunday/Monday. RH values rise but still
pretty low with lots of teens to lower 20s for minimums.

A more distinct Pacific cold front will sweep across the forecast
area Wednesday. This includes a traditional frontal passage from NW
to SE as well as a back door front across the eastern plains. The
ECMWF is a bit more bullish or quicker in its depiction of the cold
frontal passage compared to the GFS. Either way, temps would cool
some more with a rise in humidity across the east. Models show
lowering humidity across the west due to a strengthening mid level
dry intrusion and influx of lower dewpoint air.

Models show a bubble high developing over AZ/southern Calif Thu/Fri.
This sets up a broad NW flow over northern/central NM. Definitely
some model difference between GFS and ECMWf as it concerns the east
and some precipitation potential. Too early to call at this time.
ECMWF drier than GFS at this time. Understand the GFS has been flip
flopping as of late.

Despite the paltry mixing heights, increased transport winds will
lead to pretty good ventilation through Monday. Vent Rates should
decrease on Tue but climb some on Wed. Post cold frontal inversion
would most likely be a player from west to east Thu/Fri and lead
to lowering vent rates.

50

&&

.AVIATION...
06Z TAF CYCLE
Dry wly flow aloft with occasional high clouds. Wly wind gusts to
around 40kt possible over and immediately east of the Sangre de
Cristo mts thru 12Z. Sfc lee trof persisting with low level
moisture returning to portions of se NM, especially along and east
of a line from near KROW to KCVN, where lcl br possible 15/08Z-
15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  79  41  78  44 /   0   0   0   0
Dulce...........................  74  35  73  36 /   0   0   0   0
Cuba............................  75  39  74  39 /   0   0   0   0
Gallup..........................  79  35  76  39 /   0   0   0   0
El Morro........................  75  34  74  36 /   0   0   0   0
Grants..........................  79  36  78  41 /   0   0   0   0
Quemado.........................  78  43  77  44 /   0   0   0   0
Glenwood........................  84  49  84  48 /   0   0   0   0
Chama...........................  70  34  69  35 /   0   0   0   0
Los Alamos......................  75  49  74  49 /   0   0   0   0
Pecos...........................  76  47  74  47 /   0   0   0   0
Cerro/Questa....................  74  38  72  40 /   0   0   0   0
Red River.......................  66  39  65  41 /   0   0   0   0
Angel Fire......................  68  33  67  35 /   0   0   0   0
Taos............................  77  34  75  37 /   0   0   0   0
Mora............................  76  47  73  49 /   0   0   0   0
Espanola........................  78  44  79  45 /   0   0   0   0
Santa Fe........................  75  47  75  48 /   0   0   0   0
Santa Fe Airport................  79  43  78  45 /   0   0   0   0
Albuquerque Foothills...........  79  52  78  53 /   0   0   0   0
Albuquerque Heights.............  81  50  81  51 /   0   0   0   0
Albuquerque Valley..............  83  46  83  46 /   0   0   0   0
Albuquerque West Mesa...........  82  49  81  50 /   0   0   0   0
Los Lunas.......................  84  46  84  45 /   0   0   0   0
Rio Rancho......................  82  50  81  49 /   0   0   0   0
Socorro.........................  86  51  86  51 /   0   0   0   0
Sandia Park/Cedar Crest.........  77  48  76  48 /   0   0   0   0
Tijeras.........................  78  49  78  47 /   0   0   0   0
Moriarty/Estancia...............  79  41  79  43 /   0   0   0   0
Clines Corners..................  77  47  76  50 /   0   0   0   0
Gran Quivira....................  78  48  78  48 /   0   0   0   0
Carrizozo.......................  83  52  82  53 /   0   0   0   0
Ruidoso.........................  77  52  78  52 /   0   0   0   0
Capulin.........................  83  48  81  50 /   0   0   0   0
Raton...........................  85  41  83  46 /   0   0   0   0
Springer........................  85  42  83  45 /   0   0   0   0
Las Vegas.......................  81  45  81  48 /   0   0   0   0
Clayton.........................  88  55  89  55 /   0   0   0   0
Roy.............................  87  48  85  48 /   0   0   0   0
Conchas.........................  91  55  90  56 /   0   0   0   0
Santa Rosa......................  90  54  89  55 /   0   0   0   0
Tucumcari.......................  93  56  94  57 /   0   0   0   0
Clovis..........................  87  52  88  52 /   0   0   0   0
Portales........................  88  53  89  53 /   0   0   0   0
Fort Sumner.....................  91  51  89  52 /   0   0   0   0
Roswell.........................  90  51  91  50 /   0   0   0   0
Picacho.........................  86  54  86  54 /   0   0   0   0
Elk.............................  83  53  83  52 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 8 PM MDT Sunday for the following
zones... NMZ103-104-108.

Fire Weather Watch from Monday morning through Monday evening for
the following zones... NMZ103-104-107-108.

High Wind Watch from Sunday evening through Monday morning for the
following zones... NMZ512>515-527.

&&

11
Hazardous weather outlook, Oct 14, 5:34 AM MDT, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
534 AM MDT FRI OCT 14 2016

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
534 AM MDT FRI OCT 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COUPLE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST
THIS AFTERNOON ACROSS PORTIONS OF THE CENTRAL AND NORTHEAST
HIGHLANDS AND PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ONE TO THREE HOURS OF CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST
EACH AFTERNOON FROM SATURDAY THROUGH MONDAY ACROSS PORTIONS OF THE
CENTRAL AND NORTHEAST HIGHLANDS AND PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

11

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:25 AM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr
Oct 15, 3:28 AM MDTHigh Wind WatchABQ24 hr

Nearby

Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.